- HEALTH TRACKER
As long as the skin is cooked tender, I don't understand what the problem would be. I might guess that the fat sometimes associated with skin could be hard to digest during the first weeks. Also, the protein in skin (collagen) isn't something that we can process and make use of, so when you have limited space to fill early out, concentrate on the good protein. Good luck on your weight loss journey. It sounds like you're off to a good start.
Thanks Chris! I'm still trying to get my mind adjusted to the idea of more surgery. My first ever was the DS. I also am struggling to lose the 20 pounds I gained when I thought the DS was fool proof. Silly me. I really am considering getting rid of my spare tire and lifting my face so that when I look in the mirror, I don't see that "old stranger" looking back at me. LOL Thanks for your support. I'm down five pounds since I last saw you, I'm on my way!
Horchata is probably the worst choice I can think of to ingest after getting the DS. Please read DSfacts.com for instructions about how to live with your surgery. As time goes on, you may be able to tolerate this sort of sugary cab laden food, but you will gain weight back in a hurry.
I have never known anyone with the DS to have dumping syndrome. You are just a couple of weeks out of surgery and giving your body food it can't tolerate.
I have diverticulitis and had an abscess which landed me in the hospital for over two months. My surgeon, Dr. Rabkin had no qualms about giving me the DS. In fact, my colon problems seem to have been relieved by the DS. I hope you brother doesn't let this opportunity pass him by.
My personal opinion is that you should never have this surgery. It requires a commitment to life long vitamin and mineral supplementing numerous time a day. It does not sound as if you would be capable of sustaining this for a lifetime.
You should feel pretty confident that you will lose that weight before next January. Remember to firmly restrict your carbohydrate intake to speed the weight loss. It's too bad you have to deal with this set back. I sure wouldn't want to wear a binder all summer but the good thing is that heat probably won't bother you nearly as much now.
Everything you've written is perfectly normal. The first few weeks certainly isn't any picnic, but it helps to be assured that it gets better everyday. At six days out I think I was sleeping most of the time. Good luck to you.
I use a probiotic everyday. I eat Greek yogurt because I like it and I can get my protein. Bu****ch out as some Greek yogurts don't have as much protein as others. You can sweeten it with sugar free jam. I like it savory with cucumbers, olives or what ever. Look up tzadziki salad. there are lots of variations. Greeks don't use sour cream. I don't like very much garlic.
Anyhow, probiotics seem to help with my digestion. You should start them now, in my opinion, because they can give you a bit of stomach distress at first-maybe gas until your system adjusts.
Thanks Chris. I just inked in the 8th on my calander for the St Marys support group and hope to see you. I will have a few questions, unless I get them all answered in the Dr. S. forum. I guess I need to start earmarking some $ for the last step in my journey.
Thank you for the update Chris. You were instrumental in my decision to get the DS and I am ever thankful for that. I am considering a trip to Dr. S when I can garner the nerve to endure PS. Maybe I need another peptalk from you!
I have always had horrilbe reactions to Sugar alcohols. First it would feel like something was living in my stomach and bowels and before long the explosions of gas and etc. would hit. I have always had to beware of them and it's a drag because I am diabetic and sugarfree is something I am always searching.
I have been on Synthroid since age 16.(MANY years) My Thyroid needs changed with the DS, but I think it was more from weight loss than malabsorbtion. The amount I take actually needed to be reduced as I lost weight. One of the telltale signs was that well after I should have stopped losing hair, I was still shedding. My eyebrows almost disappeared. Just keep your labs up to date. BTW I try to take mine in the night when I get up to pee.
I bought a big (expensive) box of carbquick. To me, everything I cooked with it tasted like cardboard. I tolerate carbs fairly well so I can't say what reaction others will have to eating this.
It sounds like you have some wonderful family support. What a great guy your husband seems! There are a couple of things that are probably causing you to feel this way that I can think of. One, is that weight loss releases lots of hormones that are stored in fat. This is going to throw you for an emotional loop and there is nothing to do about it except to understand where all this PMS type stuff is coming from. Also, you have broken a huge lifetime habit of having regular meals and being able to get around on your own. Post DS surgery has caused a lot of ingrained behavior changes and this can make you feel disoriented and unhappy. I truly hope this is all that it is that is going on with you. If things don't improve you may want to talk to someone about your persistent depression. Good luck. I bet you feel a lot better very soon.
Isn't it a wonderful feeling to be in control of your appetite? Just wait until you're able to easily slip into a booth or weave your way effortlessly through a crowded restaurant. Maybe best yet to be able to order rich, high fat protein meals without feeing guilty. LOL
Oh Cathy, I'm sorry to hear that you're feeling bad! I don't have a bit of advice other than to say whine all you want and I'm sorry you had to go through hernia repair. I hope it gets tolerable soon!
Pasta is one of the worst foods a DSer can eat. I would really try to write it off forever except for some very special occasions. (And then plan on some terrible gas and possibly stomach cramps.) It will stop weight loss and later you can regain quickly on a pasta diet. Simple, refined carbohydrates are really our enemy.
I am concerned that you are still in pain. Maybe it was just me, but by 6 or 7 days out, I wasn't hurting that much. (I was never able to tolerate more than a tylenol as pain meds made me nauseous) Maybe you pushed yourself to do too much. IMHO, If you continue to have so much pain that it is evident to strangers, then you should call your surgeon.